MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A09-009
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extension set (lot 00156115) was in use on the patient from 2025-10-02 to the cannula was replaced on (b)(6) 2025.The event occurred on (b)(6) 2025, which is (3 days) after the extension set was placed on the patient.The affected cannula extension set was not returned to berlin heart for investigation, as the extension set in question was already discarded after replacement.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the extension set lot no.00156115.This product was produced according to our specifications.According to the production record, a total of 6 extension sets with this lot no.Were produced.All extension sets were distributed in the usa.There are no more complaints associated with this lot number except the current complaint.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-10-05 to report a cannula breach that had occurred on the patient being supported with excor pediatric ventricular assist device in bivad configuration.According to the site, the patient was sitting up in bed, coughed, and blood started coming out of the rvad outflow excor cannula extension set, a09-009 just above the titanium connector of the blood pump.The nurse pinched the cannula, the outflow cannula was clamped, and the extension set was changed.The patient remained hemodynamically stable throughout and continues at their neurological baseline.At the time of the report, the 9-9 extension in question had already been disposed of and no pictures were available.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23413903
Report Number3004582654-2025-00059
Device Sequence Number8929177
Product Code DSQ
UDI-Device Identifier04260090040171
UDI-Public(01)04260090040171(17)280518(10)00156115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA09-009
Device Lot Number00156115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight20 KG